Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: May, 1971, Volume 39, Issue 3

The Continuous Representation of a Social Preference Ordering<593:TCROAS>2.0.CO;2-3
p. 593-597

J. S. Kelly

It is shown that single-peaked, continuous utility functions do not, in general,aggregate in majority voting to a continuous social utility function. Conditions on individual preference orderings to guarantee a continuous social utility function are presented for a simple case.

Log In To View Full Content